Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Constant itching, redness, hot flashes over leg post total knee replacement. Reason?

I had total knee replacement Dec. 11/02. It is red, hot, and is extremely itchy 24 hours a day. My surgeon sent me for a doppler to see if I had deep vein thrombosis or circulations issues, but all was clear. This itch is constant, never lets up. I elevate the leg several times a day, and keep ice packs on the knee. The leg also has flashes of the chills , as if it has the flu . What could be possibly be going on with this leg?
Asked On : Sun, 30 Dec 2012
Answers:  1 Views:  78
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Orthopaedic Surgeon, Joint Replacement 's  Response
Jul 2013
Hi, thanks for writing to HCM.

Based on the description of symptoms, I suspect two possibilities -

(1) INFECTION - to be ruled out by all means before thinking of anything else
(2) METAL ALLERGY - though rare, some patients will have nickel allergy which forms a part of composition of the prosthetic components used.

So, you need a thorough evaluation to pin point your diagnosis.

Hope this information is helpful. Good day
Answered: Tue, 6 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor